I am just at the end of a 5 day decreasing dose of prednisone. I have taken prednisone many other times, with no adverse side effects. I went to the doctor yesterday with the following symptomps; even though I knew that I was getting enough air, I felt that I could not get a good breath and my throat felt very tight and jaw just clenched open while I was gasping for breath. I also felt very anxious. I never experienced this before. Boy it was scary. The doctor said that sensation that you can't breathe is a side effect from prednisone and triggered an anxiety attack. Have you every seen this side effect? I have taken short burst prednisone in the past with no problems. Why would I suddenly have a side effect? Does this mean that I souldn't take the medication again?
I understand your scared. I've had to deal with 14 day runs of prednisone for a little over 3 years now & it *****. I experience these side effects even when I'm not on it because I've had to use it for so long. I started out with flu symptoms & we just can't get rid of it; I guess I'm just unlucky. I do see that the longer I'm off the prednisone the better I get so there is hope that you will not have to deal with the side effects much longer. Try to drink soooo much water that you feel like your going to float & walk as much as possible as this tends to distribute and dilute the prednisone more rapidly so that is does not effect you so badly. My jaw tends to feel like it won't open in the mornings and sometimes It makes it really hard to breath so I just take a few minutes to sit down & drink a big glass of cold water & that tends to help A LOT. Also when it is really bad I just grab a staw & that helps get the fresh water down. Best of luck to you.
I am on my 2nd from last day of finishing a medrol steriod pack and yesterday started experiencing the anxiety. It is horrible and I feel like my breathing is getting worse. I also feel very foggy. I do know that the steriods will weaken your adrenals and you need to support these with high dosages of vit b and also magnesium is imperative to us with asthma. I hadn't had an attack in 10 yrs and bam! My doctor wants me to take symbicort and singulair to see if they help. I am very concerned about the symbicort with its warnings though. I think most importantly you need to rest and get lots of good vitamins in your system when this is over. I am hesitant to do too much while still taking this pack because it interacts with so many things. Hope you feel better too!
I've had a really bad cough for about 6 months and my pulmonary doc gave me Advair 250/50 and Singulair.........it didn't do anything........so he called in prednisone.......10mg......and I am supposed to take 4 per day until I feel better then reduce by one pill every 3 days..........it's been 10 days now and I don't feel any better and I'm starting to worry about side effects. I don't know what to do and I can't help but wonder if I'm doing the right thing. This coughing is really scaring me and I've cracked a vertabrae in my back from coughing so hard...........it really hurts..........I feel like I can't get any air sometimes. I have never smoked in my life..........I don't know why i'm so sick. I would appreciate any advice out there.
I have had all the tests for ashma and they say I am ok, but, my doc still thinks most of my problems stem from ashma of some kind...steroids never did bother me except on the second day I get real red and hot...but right now this is my problem"""
Yesterday I went to the doc because I know now when other people just get colds and they go away that mine ususlly turns into something worse. I was sweating, coughing, throat was sore from drainage. He gave me a steroid shot to get me to recovery and some amoxicilin, cough syrup and a new puffer. Today I was a little better and the steroid was working because my face was red as a beat all day. Once today earlier , I got this attack that I could not breath and or cough anything up it is just dry and seems like no way to get a good breath. Then I finally coughed a hard piece of something up and I was ok...well for about two hrs, then it hapened again...now it is 9;35 p.m. and I am thinking about callin 911, I just cannot seem to get my breath, and I am weak and could probally black out...This is scary!! wonder if it a reaction to the steroids...should I call or not?? HELP
One of the most important things to remember about takin ANY kind of steroid, is to majorly limit the amount of physical activity that you do. It speeds up your heart rate and can cause the shortness of breath, anxiety attacks, and so on. A good Albuterol inhaler can also help. The original Robitussin is the best 'over the counter' cough syrup. Not the DM or any of the others as they have alcohol in them and can harm you more than it will help. Also ask about prescription cough syrups with codeine.
I've had asthma since I was 2 and I am now 26. I was in and out of the hospitals and have been on every steroid they could think of. I've had most of the side effects of steroids, and the limiting of physical activity helps the most. You need to sit down, not exert yourself, and take slow deep breaths. Don't get excited and whatever you do, DONT panic.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.